Alert archive / Arkansas / Flash Flood Watches in 2021
Flash Flood Watch 7, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood watch at Oct 13, 2021, 2:32 PM CDT. It took effect at Oct 13, 2021, 7:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2021, 2:32 PM CDT (19:32 UTC)
- In effect from
- Oct 13, 2021, 7:00 PM CDT
- Expired
- Oct 14, 2021, 1:14 PM CDT
- In force
- 18 hr
- Issued by
- NWS Little Rock, AR
- Flood severity
- None
The text
As transmitted.
835 WGUS64 KLZK 131932 FFALZK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Little Rock AR 232 PM CDT Wed Oct 13 2021 ARZ003-012-021-030-037-040-140345- /O.NEW.KLZK.FF.A.0007.211014T0000Z-211014T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Newton-Johnson-Logan-Scott-Polk- Including the cities of Harrison, Jasper, Western Grove, Clarksville, Booneville, Paris, Waldron, and Mena 232 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON... The National Weather Service in Little Rock has issued a * Flash Flood Watch for portions of north central Arkansas and western Arkansas, including the following areas, in north central Arkansas, Boone and Newton. In western Arkansas, Johnson, Logan, Polk, and Scott. * From 7 PM CDT this evening through Thursday afternoon * A band of heavy rain is expected to set up across the area later tonight and thru tomorrow morning. Widespread 2 to 4 inch rainfall amounts could occur, with locally heavier values. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 53
3 follow-up statements
277 WGUS64 KLZK 140217 FFALZK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Little Rock AR 917 PM CDT Wed Oct 13 2021 ARZ003-012-021-030-037-040-141200- /O.EXT.KLZK.FF.A.0007.000000T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Newton-Johnson-Logan-Scott-Polk- Including the cities of Waldron, Paris, Booneville, Clarksville, Western Grove, Jasper, Harrison, and Mena 917 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch is now in effect for * Portions of north central Arkansas and western Arkansas, including the following areas, in north central Arkansas, Boone and Newton. In western Arkansas, Johnson, Logan, Polk and Scott. * Through Thursday evening. * A band of heavy rain is expected to set up across the area later tonight and thru tomorrow morning. Widespread 2 to 4 inch rainfall amounts could occur, with locally heavier values. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 62
957 WGUS64 KLZK 141150 FFALZK Flood Watch National Weather Service Little Rock AR 650 AM CDT Thu Oct 14 2021 ARZ003-012-021-030-037-040-142000- /O.CON.KLZK.FF.A.0007.000000T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Newton-Johnson-Logan-Scott-Polk- Including the cities of Waldron, Paris, Booneville, Clarksville, Western Grove, Jasper, Harrison, and Mena 650 AM CDT Thu Oct 14 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of north central Arkansas and western Arkansas, including the following areas, in north central Arkansas, Boone and Newton. In western Arkansas, Johnson, Logan, Polk and Scott. * Through this evening. * A band of heavy rain is expected to set up across the area later today. Widespread 2 to 4 inch rainfall amounts could occur, with locally higher values. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 19
939 WGUS64 KLZK 141814 FFALZK Flood Watch National Weather Service Little Rock AR 114 PM CDT Thu Oct 14 2021 ARZ003-012-021-030-037-040-141915- /O.CAN.KLZK.FF.A.0007.000000T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Newton-Johnson-Logan-Scott-Polk- Including the cities of Harrison, Jasper, Western Grove, Clarksville, Booneville, Paris, Waldron, and Mena 114 PM CDT Thu Oct 14 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of north central Arkansas and western Arkansas has been cancelled. While scattered showers and thunderstorms will be possible this afternoon, it appears there will not be enough rain to cause high water issues. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood watch went out at Oct 13, 7:01 AM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, Oct 13, 7:01 AM CDT, 7 hours 31 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 701 AM CDT Wed Oct 13 2021 .UPDATE... Updated to include the 12z aviation discussion. .AVIATION... MVFR conds prevailed this morning at most terminals, however a gradual improvement is expected through the afternoon. Scattered SHRA/isolated TSRA are expected over roughly the NWrn half of AR today and tonight. S winds will become gusty this afternoon with speeds of 10 to 20 knots. && .PREV DISCUSSION...(ISSUED 418 AM CDT Wed Oct 13 2021) SHORT TERM...Today Through Thursday Night Regional WSR-88D radars depicted a cluster of showers across portions of SWrn AR as well as a few other locations scattered around the state. Temperatures were in the 60s and 70s under mostly cloudy skies. On the national map, a large upper trough was situated over the Four Corners region with an upper ridge over the Nrn Gulf Coast. Between systems, SWrly upper flow spanned the Cntrl CONUS. A closed upper low was lifting NE across the the Nrn Rockies within an area of large scale forcing for ascent via the parent aforementioned trough. At the surface, a strong low was collocated beneath the upper low with a cold front draped back to the SW across the Cntrl/Srn Plains. Today, scattered showers and isolated thunderstorms will be possible, mainly over the NWrn half of the state. Precipitation chances will be the result of upper level impulses traversing SWrly flow aloft coupled with a stalled surface boundary to the NW of the CWA. Precipitation is not expected to last all day but rather develop and move over the region in series of waves. Highs this afternoon will range from the upper 70s NW to the mid 80s over Cntrl and Srn AR. Tonight, showers and isolated thunderstorms should continue over NWrn AR where forcing is greatest, meanwhile drying conditions should be noted over the SE half of the state. Thursday's weather will be similar to Wednesday, with rain chances highest over NW AR but by the afternoon and evening, PoP chances will increase over SE sections of the state. QPF amounts should be greatest over NWrn AR both today and Thursday. Aloft the upper trough will eject into the Srn Plains spurring a new surface cyclone over OK/KS. This new surface low will finally push the cold front into AR, which is progged to occur just beyond the short term period. LONG TERM...Friday Through Tuesday Sctd to numerous showers and a few storms wl be ongoing acrs the area to start the period as a CDFNT wl be situated just to the NW of AR. The fntl bndry wl sweep thru the FA on Fri as an assocd long wv trof apchs fm the Plains States. There rmns a concern for locally hvy rainfall, primarily in the vcnty of the synoptic fntl bndry. However, due to the progressive nature of the system on Fri, the potential for organzied flash flooding appears limited. Rain chcs wl quickly diminish later Fri/Fri night behind the FROPA. Much cooler and drier air wl advect into the Mid-South as sfc high pres blds into the region. Looks like a great fall weekend shaping up for the Natural State with highs in the 60s/70s and lows in the 40s. Temps wl start to modify early next week as the sfc high shifts Ewd and S/SE winds return. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...70
Hazardous weather outlook, Oct 13, 4:22 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 422 AM CDT Wed Oct 13 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-141000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 422 AM CDT Wed Oct 13 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and tonight Scattered showers and a few thunderstorms will be seen over mainly northern and western Arkansas through Wednesday night, however no organized severe storms are anticipated. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Shower and thunderstorm chances will remain in the forecast through Friday as an active pattern prevails. While the potential exists for a few strong to severe storms, organized severe weather is not expected. Locally heavy rainfall will be a concern over parts of the state, with a limited threat for flash flooding. Much cooler and drier weather will return this weekend, following the passage of the cold front. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 70/44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 5:56 PM CDT | Special Weather Statement | LZK | Logan | 34 min |
| Oct 13, 6:10 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott | 35 min |
Nearby
Flash Flood Watches in Arkansas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.